Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DonJm

Accutane advice?

I've had acne forever and for the most part I've just learned to deal with it and wear makeup. But I recently got engaged and keep having these nightmares that my acne is going to get horrible from the stress of planning the wedding and I'm going to look like a monster on my special day.

I was debating going on Accutane, but know that the side effects can be pretty severe. I also have a problem because I'm going to graduate school 8 hours from where I live so I don't know how it'll work with the blood tests and dose adjustments.

Any suggestions? I need something that's a sure thing and will have lasting effects (wedding is in 14 months!)

Thanks!

Share this post


Link to post
Share on other sites

Accutane? My fist instinct was NNNOOOOOOOOOOOOOOOOOOOOOOOOOOOO!!!

Because it will make you an absolute pizza face for at least 2-4 months (well, it did for me)

THEN after 6 months youll have no zits at all, but youll have all the red marks and after-spots, and if you got deep tissue scarring from the pizza-effect, those will stay dark and red for much longer. (I got this)

But if your only getting married in 14 months, I say thats plenty of time!

Im sure you will be 100% clear by then and you can just cover remaining red marks with makeup right?

Also, the cracked parchment skin and the "french pastry" peeling lips should have sorted themselves out 1 or 2 months after stopping the drug. You will not be able to wear makeup during the cracked-parchment and bread phase while taking accutane because your skin surface might look like a crusty bread-roll... with white flour rubbed in.

Basically, you have JUST enough time to look flawlessly beautiful (god-willing and if all goes to plan) before your wedding day. And stress out to your hearts content. I think that no amount of stress can even come CLOSE to the amount that Accutane will break you out all on its own. If you can hang in there for 2 months of pizza disaster, go for it!

I went on Accutane and had flawless, beautiful skin for 2 years. I took lots of photos of myself :) But it crept back slowly and now 5 years later, its full breakout again. Some ppl need 2 or 3 courses to permanently damage the oil glands. I think I do. Im considering it if Dan's BP regimin cant sort me out.

Share this post


Link to post
Share on other sites

Hi Guys!

Sophie- I've gone to a dermo for about 10 years, nothing seems to really work (plus, I'm really sick of paying $25 each co-pay and on top of that the tons of $$ for the Rx stuff that doesn't work!) I tend to get more acne when I'm stressed (school, finances, etc), and right before my period. And I get alll different types... the nice cysts, the peelers, the big red ones, the little white ones. It's like an acne buffet on my face when I break out!

I actually just did a little more research on Accutane and it looks like the company JUST took it off the market due to law suits in the US (http://www.accutanenews.com/).

Anyone have other suggestions for things that will work?? I'm wondering if vit A supplements might have an effect since Accutane is really strong derivative of that....?

Thanks for the help!

Share this post


Link to post
Share on other sites

Only the name brand has been pulled. Roche is not making a profit from the drug anymore so dropped it from their line. Paying for lawsuits doesn't help either. The generics are still on the market though so the treatment is still an option. Still, isotretinoin isn't a sure thing either. Your travel may be an issue. If your derm is a good one then he or she won't let you skip out on blood tests, and the pregnancy tests are mandatory in most cases.

Whatever you do, do NOT go the vitamin A suppliment route. It's extremely dangerous to self medicate with high doses of vitamin A. Being under a doctor's care (blood work) is so very important with isotretinoin.

Share this post


Link to post
Share on other sites
I've had acne forever and for the most part I've just learned to deal with it and wear makeup. But I recently got engaged and keep having these nightmares that my acne is going to get horrible from the stress of planning the wedding and I'm going to look like a monster on my special day.

I was debating going on Accutane, but know that the side effects can be pretty severe. I also have a problem because I'm going to graduate school 8 hours from where I live so I don't know how it'll work with the blood tests and dose adjustments.

Any suggestions? I need something that's a sure thing and will have lasting effects (wedding is in 14 months!)

Thanks!

Please,please ask your doctor about Spironolactone. I take 200 mg per day. My skin cleared up in 6 weeks and I haven't have oily skin or a breakout since. It's wonderful! I can't believe dermotologists aren't recommending it more.

Share this post


Link to post
Share on other sites

If you don't end up going on Accutane (you will be completely blemish free by 14 months, no doubt!) you can always go into the dermatologist and get shots in your zits a couple days before and they will go away by your wedding. I will have to look into Spironolactone, I can't believe I've never heard of that one after everything I've been through in the last 20 years of my cystic acne battle!!

Share this post


Link to post
Share on other sites

Hi,

There's some great replies here!

I hadn't head of the Spiro treatment, so I'm going to ask about that. The Roaccutane treatment worked wonderfully for me and I enjoyed 6 blissful years of acne free skin, it's just returned though with a vengeance. I think you have loads of time before your wedding to go for the Roaccutance, but please see a specialist before you do and consider other things like whether you will be trying for a baby soon after, what are your longer term plans? All these things should be considered. I'm sure there has been more research about the longer term side effects since I was using it, but it can't hurt to have as much information as possible before making a decision. Have you tried Retin-A as a lotion? I'm just about to try that..

Lucy.

Share this post


Link to post
Share on other sites

My advice is please dont do Accutane, its a massive waste of time and money.

Take a look at my regimen (link in my sig), if you have any questions let me know.

K

Share this post


Link to post
Share on other sites
If you don't end up going on Accutane (you will be completely blemish free by 14 months, no doubt!) you can always go into the dermatologist and get shots in your zits a couple days before and they will go away by your wedding. I will have to look into Spironolactone, I can't believe I've never heard of that one after everything I've been through in the last 20 years of my cystic acne battle!!

The Spironolactone is a pill that is prescribed to females only. It is used to treat acne that is related to hormones. It blocks androgen hormones from being absorbed, but because of the way it works it is only used by females. I know this because I work with a girl that has the absolute most perfect beautiful skin and she said that she used to have pretty bad acne. She said that the Doxycycline and the Accutane did not work, but she went to a different dermatologist who prescribed for her the Spironolactone and she was clear in a remarkably short amount of time. So, not for the guys and not for everyone either.

Share this post


Link to post
Share on other sites

I am on my last month of accutane now. I am 28 years old. I would recommend it to ANYONE who wants to get rid of acne and be stable. minus the dry lips and the occasional body being dry i have had no flair ups since i started. i had no initial break out. i honestly think it was a god send to have been suggested to take it, even when i only had mild acne.

my wedding day, a special date, a photoshoot....all things that before i would have had to factor in "omg will i have horrible skin that day" now i have no worries, i would do it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×